MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR DYSPLASIA DRILL 3.2MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BHR DYSPLASIA DRILL 3.2MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 90127619
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a bhr dysplasia drill 3.2mm was broken in transit.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: a bhr dysplasia drill (part 90127619, lot s1404013) was returned for investigation after being reported as broken in transit.There was no patient involvement.A visual inspection was performed.Marks and scratches were noted across the length of the instrument, consistent with surgical use.The end of the drill has broken off.This confirms the reported complaint.A review of the complaint history for the bhr dysplasia drill was performed using batch numbers in search of similar recurring reports for the products during their lifetimes.No other similar complaints were identified.The production records were reviewed for the instrument involved in this incident.All the released devices involved met manufacturing specifications at the time of production.Based on the investigation a root cause could not be established for the instrument break.If additional information becomes available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.The instrument cannot be repaired and will be retained at smith+nephew.

Brand Name
BHR DYSPLASIA DRILL 3.2MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key11708197
Report Number3005975929-2021-00188
Device Sequence Number3437230
Product Code NXT
UDI-Device Identifier03596010533562
UDI-Public03596010533562
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90127619
Device Catalogue Number90127619
Device Lot NumberS1404013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer05/21/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1